Molly continues to be in the news as more young people die or are hospitalized from Molly overdoses. Molly is considered to be pure 3, 4-methylenedioxy-N-methylamphetamine (MDMA) unlike Ecstasy, but is generally contaminated with caffeine or methamphetamine. In 2011, hospitals across the country reported more than 22,000 MDMA-related emergency-room visits, which more than doubled from 2004. The DEA states MDMA can cause confusion, anxiety, depression, paranoia, sleep problems, and drug craving. The drug also can cause muscle tension, tremors, involuntary teeth clenching, muscle cramps, faintness, chills, sweating, and blurred vision. High doses can interfere the body’s ability to regulate body temperature, resulting in hyperthermia and can lead to liver, kidney and cardiovascular failure. How often do you speak to your younger patients about the danger of street drugs? Have any of your patients asked you about this substance?

For more information, please click here.

Advertisements